MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE
Model Number M0063903100
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a stone cone nitinol retrieval coil was used in the ureter during a ureteroscopy procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the sheath on the distal tip of the coil detached into the patient.The detached part had flushed out naturally from the patient's body and the procedure was completed with this device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code 1454 captures the reportable event of the plastic cover on the distal tip of the device fell off.Block h10: visual inspection of the returned device found that the leading tip of the device was detached and not returned.A small amount of device that remained past the distal stop was missing the coating and scorching was evident on the exposed tip.The working length was also kinked and the coil was unable to be sheathed.Based on all available information, it is likely that the user fired upon the coil with a laser causing it to detach and had to remove the coating of the coil in order to remove the device.The direction for use (dfu) states "warning: to minimize risk of device breakage or patient injury, do not fire laser directly on any part of the stone cone coil.Warning: do not set holmium laser energy above.8 joules or power setting over 8 watts." therefore, the most probable root cause is failure to follow instructions.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
STONE CONE
Common Device Name
DISLODGER, STONE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10460360
Report Number3005099803-2020-03460
Device Sequence Number2939771
Product Code FGO
UDI-Device Identifier08714729430209
UDI-Public08714729430209
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2022
Device Model NumberM0063903100
Device Catalogue Number390-310
Device Lot Number0005162694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer10/20/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1